The Open UniversitySkip to content

On local likelihood density estimation

Park, B.U.; Kim, W.C. and Jones, M.C. (2002). On local likelihood density estimation. Annals of Statistics, 30(5) pp. 1480–1495.

DOI (Digital Object Identifier) Link:
Google Scholar: Look up in Google Scholar


This paper considers a class of local likelihood methods produced by Eguchi and Copas. Unified asymptotic results are presented in the usual smoothing context of the bandwith, h, tending to zero as the sample size tends to infinity. We present our results pointwise in the univariate case, but then go on to extend them to global properties and to indicate how to cope with the multivariate case. Specific members of the class due to Copas, and Hjort and Jones are seen to be members of a subset of the whole class with the same, and best, small h behavior. Further comparions between members of the class are alluded to based on the complementary large h asymptotic results of Eguchi and Copas.

Item Type: Journal Item
Copyright Holders: 2002 Annals of Statistics
ISSN: 0090-5364
Academic Unit/School: Faculty of Science, Technology, Engineering and Mathematics (STEM) > Mathematics and Statistics
Faculty of Science, Technology, Engineering and Mathematics (STEM)
Item ID: 2124
Depositing User: M. C. Jones
Date Deposited: 05 Jun 2006
Last Modified: 07 Dec 2018 08:51
Share this page:


Altmetrics from Altmetric

Citations from Dimensions

Actions (login may be required)

Policies | Disclaimer

© The Open University   contact the OU